A challenging case of fenofibrate induced neutropenia

Authors

  • Bindumathi Pula Lakshmi Department of Internal Medicine, ASTER CMI, Hebbal, Bangalore, Karnataka, India
  • Spandana Peddareddy Department of Internal Medicine, ASTER CMI, Hebbal, Bangalore, Karnataka, India
  • N. Aditya Murali Department of Medical and Hemato Oncology, ASTER CMI, Hebbal, Bangalore, Karnataka, India
  • Swati Rajagopal Department of Infectious Disease and Travel Medicine, ASTER CMI, Hebbal, Bangalore, Karnataka, India

DOI:

https://doi.org/10.18203/2320-6012.ijrms20221998

Keywords:

Neutropenia, Absolute neutrophil count, Drug-induced, Fenofibrate, Filgrastim

Abstract

Fenofibrate induced neutropenia is a rare condition. We reported 59-year-old male who developed neutropenia after taking fenofibrate for 20 days. He presented with complaints of fever, upper respiratory tract infection (URTI) symptoms. At presentation his total counts were 800. He was evaluated thoroughly for other causes of neutropenia and was treated with antibiotics, steroids, G-CSF. Once the fenofibrate was stopped, patient counts improved and his symptoms subsided. Hence, it is very important to always keep in mind the possibility of side effects of drugs, however remotely rare they are. 

Author Biographies

Bindumathi Pula Lakshmi, Department of Internal Medicine, ASTER CMI, Hebbal, Bangalore, Karnataka, India

Department of internal medicine,

Senior Consultant

Spandana Peddareddy, Department of Internal Medicine, ASTER CMI, Hebbal, Bangalore, Karnataka, India

Department of internal medicine,

Consultant

N. Aditya Murali, Department of Medical and Hemato Oncology, ASTER CMI, Hebbal, Bangalore, Karnataka, India

Department  of medical  and hemato  Oncology

Consultant.

Swati Rajagopal, Department of Infectious Disease and Travel Medicine, ASTER CMI, Hebbal, Bangalore, Karnataka, India

Department of infectious disease and travel medicine,

Consultant.

References

Boxer LA. How to approach neutropenia. Hematology Am Soc Hematol Educ Program. 2012;1:174-82.

Gibson C, Berliner N. How we evaluate and treat neutropenia in adults. Blood. 2014;124(8):1251-8.

Bhatt V, Saleem A. Drug-induced neutropenia-Pathophysiology, Clinical features, and management. Ann Clin Lab Sci. 2004;34(2):131-7.

Palmblad J, Dufor C, Papdaki HA. How we diagnose neutropenia in the adult and elderly patient. Haematologica. 2014;99(7):1130-3.

Kacirova I, Grudmann M. Fenofibrate-induced anemia and neutropenia-A case report. J Clinthera. 2015;37(8):E103.

Sidhu G, Tripp J. Fenofibrate. In: StatPearls. Treasure Island (FL): StatPearls Publishing. 2022.

Capsoni F, Sarzi-Puttini A, Zanella A. Primary and secondary autoimmune neutropenia. Arthritis Res Ther. 2005;7(5):208-14.

Dale DC. Advances in the treatment of neutropenia. Curr Opin Support Palliat Care. 2009;3(3):207-12.

Akamizu T, Ozaki S, Hiratani H. Drug-induced neutropenia associated with anti-neutrophilic cytoplasmic antibodies (ANCA): possible involvement of complement in granulocyte cytotoxicity. Clin Exp Immunol. 2002;127:92-8.

Symeonidis A, Kouraklis-Syemeonidis A, Seimeni U. Ticlopidine-Induced aplastic anemia: two new case reports, reviews, and meta-analysis of 55 additional cases. Am J Haematol. 2002;71:24-32.

Downloads

Published

2022-07-27

How to Cite

Pula Lakshmi, B., Peddareddy, S., Murali, N. A., & Rajagopal, S. (2022). A challenging case of fenofibrate induced neutropenia. International Journal of Research in Medical Sciences, 10(8), 1790–1795. https://doi.org/10.18203/2320-6012.ijrms20221998

Issue

Section

Case Reports